Differential and Integral Equations

Lower and upper solutions for the heat equation on a polygonal domain of $\mathbb R^2$

Colette De Coster and Serge Nicaise

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider the nonlinear periodic-Dirichlet heat equation on a polygonal domain $\Omega$ of the plane in weighted $L^p$-Sobolev spaces \begin{align} \partial_t u -\Delta u = f(x,t,u), is & \mbox{in } \Omega \times {(-\pi,\pi)}, \notag \\ u=0,is & \mbox{on } \partial\Omega \times {(-\pi,\pi)}, \tag*{(0.1)} \\ u(\cdot, -\pi)=u(\cdot, \pi)is & \mbox{in } \Omega. \notag \end{align} Here $f$ is $L^p(0,T;L^p_\mu(\Omega))$-Carath\'eodory, where $L^p_\mu(\Omega)=\{v \in L^p_{loc}(\Omega): r^\mu v\in L^p(\Omega)\},$ with a real parameter $\mu$ and $r(x)$ the distance from $x$ to the set of corners of $\Omega$. We prove some existence results of this problem in presence of lower and upper solutions well-ordered or not. We first give existence results in an abstract setting obtained using degree theory. We secondly apply them for polygonal domains of the plane under geometrical constraints.

Article information

Source
Differential Integral Equations, Volume 26, Number 5/6 (2013), 603-622.

Dates
First available in Project Euclid: 14 March 2013

Permanent link to this document
https://projecteuclid.org/euclid.die/1363266080

Mathematical Reviews number (MathSciNet)
MR3086401

Zentralblatt MATH identifier
1299.35176

Subjects
Primary: 35K55: Nonlinear parabolic equations 35B65: Smoothness and regularity of solutions

Citation

De Coster, Colette; Nicaise, Serge. Lower and upper solutions for the heat equation on a polygonal domain of $\mathbb R^2$. Differential Integral Equations 26 (2013), no. 5/6, 603--622. https://projecteuclid.org/euclid.die/1363266080


Export citation